Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Wiener's criterion for parabolic equations with variable coefficients and its consequences


Authors: Nicola Garofalo and Ermanno Lanconelli
Journal: Trans. Amer. Math. Soc. 308 (1988), 811-836
MSC: Primary 35K20; Secondary 31B10, 31B20
DOI: https://doi.org/10.1090/S0002-9947-1988-0951629-2
MathSciNet review: 951629
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In a bounded set in $ {{\mathbf{R}}^{n + 1}}$ we study the problem of the regularity of boundary points for the Dirichlet problem for a parabolic operator with smooth coefficients. We give a geometric characterization, modelled on Wiener's criterion for Laplace's equation, of those boundary points that are regular. We also present some important consequences. Here is the main one: a point is regular for a variable coefficient operator if and only if it is regular for the constant coefficient operator obtained by freezing the coefficients at that point.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35K20, 31B10, 31B20

Retrieve articles in all journals with MSC: 35K20, 31B10, 31B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1988-0951629-2
Keywords: Parabolic equations, Wiener's criterion, mean value properties
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society